Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2004, 4:43 PM CDT for Custer County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 19, 2004, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 192143
SVRLBF
NEC041-192245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT MON JUL 19 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUSTER COUNTY IN CENTRAL NEBRASKA
* UNTIL 545 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF GATES...OR
ABOUT 11 MILES NORTH OF BROKEN BOW...AND MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GATES AROUND 545 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4172 10023 4137 10021 4141 9954 4157 9925
4171 9925
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:39 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 19, 2:39 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 239 PM CDT MON JUL 19 2004 ...FORECAST CHALLENGE TEMPS TUESDAY...THEN PRECIP CHANCES MIDWEEK... .DISCUSSION... NEAR TERM...(TONIGHT THROUGH THURSDAY)...MAIN CHALLENGE THROUGH TUESDAY AFTERNOON WILL BE TEMPS. MODELS THIS AM SWING COOL FRONT THROUGH THE FA BY LATE MORNING ON TUESDAY. WITH H85 TEMPS NOW IN THE HIGH 20S...WILL NEED TO SCALE BACK TEMPS IN THE ONGOING FCST. ETA 2M TEMPS USUALLY HANDLE THIS SETUP WELL SO WILL UTILIZE THESE FOR TEMPS TUESDAY. FORECAST FOCUS ON WEDNESDAY AND THURSDAY SHIFTS TO PRECIP CHANCES AS UPPR RIDGE BEGINS TO FLATTEN...ALLOWING THE WAVE TRAIN TO COMMENCE ONCE AGAIN. WITH MONSOON TAP OPEN TO THE WEST AND PLENTY OF RESIDUAL GULF MOISTURE AROUND...PWS NEAR 1.5 IN THE ETA LOOKS VERY REASONABLE...SO THE SETUP FOR HEAVY RAIN LOOKS GOOD. STARTING WITH TUESDAY NIGHT AND WEDNESDAY...AFTER A DRY DAY ON TUESDAY...AS THE FIRST (OF MANY) H5 SHORTWAVES PUSH INTO THE PANHANDLE. ELEVATED INSTABILITY IS FAIRLY MARGINAL (PER H75 LIS). WITH SB CAPES FAIRLY LOW...AND PLAYING THE CLIMO GAME...SEVERE THREAT SHOULD BE FAIRLY MINIMAL GIVEN THE OVERNIGHT TIMING. FOCUS FOR HIGHEST POPS SHIFTS TO THE SRN 2/3RDS OF THE FA ON WEDNESDAY AS SFC FRONT STALLS ACROSS NRN KS. LIFT REMAINS FAVORABLE THROUGH THURSDAY...PARTICULARLY OVER THE SRN FA...IN THE VICINITY OF THE SFC BOUNDARY AND RT REAR QUAD OF EXITING H3 JET STREAK. AM FAVORING HIGHEST POPS ACROSS THE SOUTH WITH LOW POPS IN THE NRN ZONES. WILL SEE A DOWNWARD TREND IN TEMPS INTO THURSDAY WITH ERLY AND NERLY FLOW AT THE SURFACE...AND SOME SCATTERED TO BROKEN CLOUDINESS AROUND. LONG TERM...(FRIDAY THROUGH MONDAY)...MODELS CONTINUE TO TREND TOWARD A RE-AMPLIFICATION IN THE PATTERN BY THE END OF THE WEEKEND. ALTHOUGH...THE 06Z GFS HINTING AT THE ZONAL PATTERN HANGING AROUND LONGER THAN PREVIOUSLY EXPECTED. HAVE KEPT CHANCE POPS CONFINED TO THE SOUTH AND SWRN ZONES AND INTRODUCED LOW POPS ACROSS THE NORTH ON FRIDAY. PRECIP CHANCES FRIDAY AND SATURDAY...HINGE ON THE STRENGTH OF THE SURFACE HIGH AND HOW FAR SOUTH THIS CAN MAKE IT. THIS FEATURE CONTINUES TO BE FARTHER NORTH WITH EACH SUCCESSIVE MODEL RUN. WITH THIS TREND IN MIND...THE THETA E RIDGE WILL CONTINUE TO BE FARTHER NORTH MAY REQUIRE THE INTRODUCTION OF POPS ACROSS THE NORTH ON SATURDAY. CONDS DRY ON SUNDAY AND MONDAY AS THE RIDGE BUILDS BACK INTO THE WRN CONUS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Jul 19, 3:30 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUL 19 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-201030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 330 PM CDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...AND THROUGH THE OVERNIGHT HOURS. WARM TEMPERATURES ALOFT ARE EXPECTED TO KEEP THE STORMS FROM REACHING SEVERE LEVELS. A SURFACE BOUNDARY STRETCHING FROM NEAR BROKEN BOW...WESTWARD INTO NORTHERN GARDEN COUNTY MAY BE THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT DUE TO STRONG AFTERNOON HEATING. ADDITIONAL STORMS MAY MOVE OUT OF THE HIGH PLAINS AND INTO WESTERN PORTIONS OF THE OUTLOOK THIS EVENING. A FEW OF THESE STORMS MAY SURVIVE INTO THE OVERNIGHT HOURS...MOVING ACROSS AREAS MAINLY ALONG AND NORTH OF HIGHWAY 20. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...THEN A SLIGHT CHANCE FOR DIURNAL THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHWEST FRIDAY...AND MAINLY DRY SATURDAY AND SUNDAY. A STRONG UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS WEDNESDAY WITH A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TLK/13
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.